| Model Number |
BA25-90/I16-30 |
| Medical Device Problem Codes |
Leak/Splash (1354); Material Puncture/Hole (1504); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
10/17/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension.Approximately four (4) years post initial implant, a type 3b endoleak was discovered.A secondary procedure was completed.The physician elected to reline the original implant with the ovation sealing system.The patient was reported a stable post secondary procedure.As of the date of this report, there have been no additional patient sequelae reported.
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.A clinical assessment of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging.Several attempts were made to obtain medical records and images but no response was received.As such, event determination, off label conditions, related patient harms and patient disposition could not be independently assessed.However, a root cause investigation was carried out for all afx complaints having an identified failure mode of a type iiib endoleak.Endologix implemented the following corrective actions with the intent of reducing type iiib endoleak events; 1.Upgraded graft material (i.E.Duraply) and 2.Updates to the ifu and additional physician training.The change to duraply graft material and the ifu changes were put in place july 2014.No additional investigation of this reported event is planned.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.